Alert archive / Michigan / Winter Storm Warnings in 2009
Winter Storm Warning 2, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this winter storm warning at Jan 12, 2009, 2:32 PM EST for 7 counties in Michigan. It took effect at Jan 12, 2009, 10:00 PM EST. It was in force for 17 hr. 12 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 12, 2009, 2:32 PM EST (19:32 UTC)
- In effect from
- Jan 12, 2009, 10:00 PM EST
- Expired
- Jan 13, 2009, 3:00 PM EST
- In force
- 17 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Kalamazoo County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 48 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 13, 12:15 AM EST | SNOW 1.5 | Oshtemo, MI | THIS IS THE TOTAL SNOWFALL FOR THE EVENING. |
| Jan 13, 6:17 AM EST | SNOW 4.3 | Hart, MI | 24 HOUR SNOWFALL ENDING AT 6 AM. |
| Jan 13, 7:08 AM EST | SNOW 1.4 | Muskegon, MI | 24 HOUR SNOWFALL ENDING AT 7 AM. |
| Jan 13, 7:08 AM EST | HEAVY SNOW 5 | Bloomingdale, MI | 24 HOUR SNOWFALL ENDING AT 7 AM. |
| Jan 13, 8:00 AM EST | HEAVY SNOW 5.7 | 8 Nnw Montague, MI | SNOW DEPTH IS 9 INCHES. |
| Jan 13, 8:36 AM EST | SNOW 5.5 | Scottville, MI | 24 HOUR SNOWFALL ENDING AT 7 AM. |
| Jan 13, 8:47 AM EST | SNOW 2.5 | Hudsonville, MI | 24 HOUR SNOWFALL TOTAL ENDING AT 730 AM. SNOW DEPTH 11 INCHES. |
| Jan 13, 8:47 AM EST | SNOW 3.5 | Fennville, MI | 24 HOUR SNOWFALL ENDING AT 8 AM. SNOW DEPTH 13 INCHES. |
| Jan 13, 8:57 AM EST | SNOW 4 | 5 Nnw Holland, MI | 12 HOUR SNOWFALL ENDING AT 630 AM. |
| Jan 13, 11:50 AM EST | HEAVY SNOW 9 | Freesoil, MI | 24 HOUR SNOWFALL ENDING AT 1145 AM. |
| Jan 13, 1:00 PM EST | SNOW 2.3 | 4 Sse Muskegon, MI | THIS IS A STORM TOTAL. THE SNOW DEPTH WAS 8 INCHES. |
| Jan 13, 1:17 PM EST | SNOW 2.7 | Oshtemo, MI | 24 HOUR SNOWFALL ENDING AT 8 AM. SNOW DEPTH 17 INCHES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.5 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KGRR 121932 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 232 PM EST MON JAN 12 2009 ...ARCTIC BLAST ON THE WAY... .A POWERFUL ARCTIC COLD FRONT WILL BLAST THROUGH THE AREA LATE TONIGHT INTO EARLY TUESDAY MORNING. THE COMBINATION OF DANGEROUSLY COLD WIND CHILLS...SNOW SHOWERS...AND BLOWING SNOW... WILL CREATE HAZARDOUS WINTER WEATHER CONDITIONS. MIZ056-064-071-072-130345- /O.UPG.KGRR.WS.A.0002.090113T0300Z-090114T0000Z/ /O.NEW.KGRR.WS.W.0002.090113T0300Z-090114T0000Z/ OTTAWA-ALLEGAN-VAN BUREN-KALAMAZOO- INCLUDING THE CITIES OF...JENISON...HOLLAND...SOUTH HAVEN... KALAMAZOO 232 PM EST MON JAN 12 2009 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL DEVELOP THIS EVENING AND A WIDESPREAD 4 TO 6 INCH SNOWFALL IS EXPECTED BY TUESDAY EVENING. WITH THE STRONG WINDS... NEAR BLIZZARD CONDITIONS MAY DEVELOP AT TIMES PARTICULARLY ALONG THE LAKE MICHIGAN SHORELINE. THE TUESDAY MORNING COMMUTE WILL BE HAZARDOUS WITH VISIBILITIES DOWN TO A QUARTER MILE AT TIMES AND SNOW DRIFTING ACROSS ROADS AS WINDS GUST TO 30 MPH. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES. KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR CAR IN CASE OF EMERGENCY. A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MIZ037>040-043>046-050>052-057-058-065-073-130345- /O.UPG.KGRR.WS.A.0002.090113T0300Z-090114T0000Z/ /O.NEW.KGRR.WW.Y.0004.090113T0300Z-090114T0000Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-KENT-IONIA-BARRY-CALHOUN- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...GRAND RAPIDS...IONIA...HASTINGS... BATTLE CREEK 232 PM EST MON JAN 12 2009 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL DEVELOP THIS EVENING AND A WIDESPREAD 3 TO 6 INCH SNOWFALL IS EXPECTED BY TUESDAY EVENING. FALLING SNOW... ALONG WITH BLOWING AND DRIFTING SNOW WILL CAUSE DIFFICULT TRAVEL CONDITIONS...ESPECIALLY FOR THE TUESDAY MORNING COMMUTE. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES. KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR CAR IN CASE OF EMERGENCY. A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN AREAS. $$ MIZ059-066-067-074-130345- /O.NEW.KGRR.WW.Y.0004.090113T0300Z-090114T0000Z/ CLINTON-EATON-INGHAM-JACKSON- INCLUDING THE CITIES OF...ST. JOHNS...CHARLOTTE...LANSING... JACKSON 232 PM EST MON JAN 12 2009 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST TUESDAY. SNOW WILL DEVELOP THIS EVENING AND A WIDESPREAD 3 TO 6 INCH SNOWFALL IS EXPECTED BY TUESDAY EVENING. FALLING SNOW... ALONG WITH BLOWING AND DRIFTING SNOW WILL CAUSE DIFFICULT TRAVEL CONDITIONS...ESPECIALLY FOR THE TUESDAY MORNING COMMUTE. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES. KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR CAR IN CASE OF EMERGENCY. A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN AREAS. $$ OSTUNO
4 follow-up statements
000 WWUS43 KGRR 130356 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1056 PM EST MON JAN 12 2009 ...ARCTIC BLAST ON THE WAY... .A POWERFUL ARCTIC COLD FRONT WILL BLAST THROUGH THE AREA LATE TONIGHT INTO EARLY TUESDAY MORNING. THE COMBINATION OF DANGEROUSLY COLD WIND CHILLS...SNOW SHOWERS...AND BLOWING SNOW... WILL CREATE HAZARDOUS WINTER WEATHER CONDITIONS. MIZ037-043-050-131200- /O.UPG.KGRR.WW.Y.0004.000000T0000Z-090114T0000Z/ /O.EXA.KGRR.WS.W.0002.000000T0000Z-090114T0000Z/ MASON-OCEANA-MUSKEGON- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON 1056 PM EST MON JAN 12 2009 ...WINTER STORM WARNING IN EFFECT UNTIL 7 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 7 PM EST TUESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. SNOW WAS DEVELOPING THIS EVENING AND A WIDESPREAD 4 TO 6 INCH SNOWFALL IS EXPECTED BY TUESDAY EVENING. WITH THE STRONG WINDS... NEAR BLIZZARD CONDITIONS MAY DEVELOP AT TIMES PARTICULARLY ALONG THE LAKE MICHIGAN SHORELINE. THE TUESDAY MORNING COMMUTE WILL BE HAZARDOUS WITH VISIBILITIES DOWN TO A QUARTER MILE AT TIMES AND SNOW DRIFTING ACROSS ROADS AS WINDS GUST TO 30 MPH. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES. KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR CAR IN CASE OF EMERGENCY. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MIZ056-064-071-072-131200- /O.CON.KGRR.WS.W.0002.000000T0000Z-090114T0000Z/ OTTAWA-ALLEGAN-VAN BUREN-KALAMAZOO- INCLUDING THE CITIES OF...JENISON...HOLLAND...SOUTH HAVEN... KALAMAZOO 1056 PM EST MON JAN 12 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST TUESDAY. SNOW WAS DEVELOPING THIS EVENING AND A WIDESPREAD 4 TO 6 INCH SNOWFALL IS EXPECTED BY TUESDAY EVENING. WITH THE STRONG WINDS... NEAR BLIZZARD CONDITIONS MAY DEVELOP AT TIMES PARTICULARLY ALONG THE LAKE MICHIGAN SHORELINE. THE TUESDAY MORNING COMMUTE WILL BE HAZARDOUS WITH VISIBILITIES DOWN TO A QUARTER MILE AT TIMES AND SNOW DRIFTING ACROSS ROADS AS WINDS GUST TO 30 MPH. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES. KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR CAR IN CASE OF EMERGENCY. A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MIZ038>040-044>046-051-052-057>059-065>067-073-074-131200- /O.CON.KGRR.WW.Y.0004.000000T0000Z-090114T0000Z/ LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT- IONIA-CLINTON-BARRY-EATON-INGHAM-CALHOUN-JACKSON- INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT... BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...GRAND RAPIDS... IONIA...ST. JOHNS...HASTINGS...CHARLOTTE...LANSING... BATTLE CREEK...JACKSON 1056 PM EST MON JAN 12 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST TUESDAY. SNOW WAS DEVELOPING THIS EVENING AND A WIDESPREAD 2 TO 6 INCH SNOWFALL IS EXPECTED BY TUESDAY EVENING. FALLING SNOW... ALONG WITH BLOWING AND DRIFTING SNOW WILL CAUSE DIFFICULT TRAVEL CONDITIONS...ESPECIALLY FOR THE TUESDAY MORNING COMMUTE. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES. KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR CAR IN CASE OF EMERGENCY. A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN AREAS. $$
000 WWUS43 KGRR 130928 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 428 AM EST TUE JAN 13 2009 ...ARCTIC BLAST ON THE WAY... .A POWERFUL ARCTIC COLD FRONT WILL BLAST THROUGH THE AREA THIS MORNING. THE COMBINATION OF DANGEROUSLY COLD WIND CHILLS...SNOW SHOWERS... AND BLOWING SNOW...WILL CREATE HAZARDOUS WINTER WEATHER CONDITIONS. MIZ037-043-050-056-064-071-072-131730- /O.CON.KGRR.WS.W.0002.000000T0000Z-090114T0000Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-KALAMAZOO- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON... HOLLAND...SOUTH HAVEN...KALAMAZOO 428 AM EST TUE JAN 13 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ADDITIONAL SNOW ACCUMULATION WILL BE RATHER LIGHT TODAY... GENERALLY ONE TO THREE INCHES. HOWEVER NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL PERSIST THROUGH THE MORNING. WITH THE STRONG WINDS...NEAR BLIZZARD CONDITIONS WILL DEVELOP AT TIMES PARTICULARLY CLOSE TO LAKE MICHIGAN SHORELINE. THE MORNING COMMUTE WILL BE HAZARDOUS WITH VISIBILITIES DOWN TO A QUARTER MILE AT TIMES AND SNOW DRIFTING ACROSS ROADS. CONDITIONS ARE EXPECTED TO SLOWLY IMPROVE THROUGH THE AFTERNOON. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES. KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR CAR IN CASE OF EMERGENCY. A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MIZ038>040-044>046-051-052-057>059-065>067-073-074-131730- /O.CON.KGRR.WW.Y.0004.000000T0000Z-090114T0000Z/ LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT- IONIA-CLINTON-BARRY-EATON-INGHAM-CALHOUN-JACKSON- INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT... BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...GRAND RAPIDS... IONIA...ST. JOHNS...HASTINGS...CHARLOTTE...LANSING... BATTLE CREEK...JACKSON 428 AM EST TUE JAN 13 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... SNOW WILL CONTINUE THROUGH THIS MORNING WITH AROUND ANOTHER INCH OF ACCUMULATION. NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 30 MPH WILL CAUSE BLOWING AND DRIFTING SNOW. DIFFICULT TRAVEL CONDITIONS CAN BE EXPECTED...ESPECIALLY FOR THE MORNING COMMUTE. CONDITIONS ARE EXPECTED TO SLOWLY IMPROVE THROUGH THE AFTERNOON. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES. KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR CAR IN CASE OF EMERGENCY. A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN AREAS. $$
000 WWUS43 KGRR 131537 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1037 AM EST TUE JAN 13 2009 ...LAKE EFFECT SNOW AND BLOWING SNOW THIS AFTERNOON... .AN ARCTIC COLD FRONT WILL BRING LAKE EFFECT SNOW...LOW WIND CHILLS AND AREAS OF BLOWING SNOW THROUGH THIS AFTERNOON. EXPECT HAZARDOUS TRAVEL CONDITIONS TO CONTINUE ALONG THE LAKE MICHIGAN COAST SOME MORE LAKE EFFECT SNOW TO PILE UP FROM GRAND HAVEN TO SOUTH HAVEN. MIZ037-043-050-132345- /O.CAN.KGRR.WS.W.0002.000000T0000Z-090114T0000Z/ /O.NEW.KGRR.WW.Y.0005.090113T1537Z-090114T0000Z/ MASON-OCEANA-MUSKEGON- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON 1037 AM EST TUE JAN 13 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THIS ADVISORY REPLACES THE WINTER STORM WARNING...WHICH HAS BEEN CANCELLED. SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES TO A MILE OR LESS AT TIMES THROUGH THIS AFTERNOON. SOME SNOW DRIFTS UP TO A FOOT CAN BE EXPECTED ON ROADS IN OPEN AREAS. PLEASE USE CAUTION WHEN DRIVING AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO FALLING SNOW AND STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ MIZ038>040-044>046-051-052-057>059-065>067-073-074-131645- /O.CAN.KGRR.WW.Y.0004.000000T0000Z-090114T0000Z/ LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT- IONIA-CLINTON-BARRY-EATON-INGHAM-CALHOUN-JACKSON- INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT... BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...GRAND RAPIDS... IONIA...ST. JOHNS...HASTINGS...CHARLOTTE...LANSING... BATTLE CREEK...JACKSON 1037 AM EST TUE JAN 13 2009 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOW HAS TAPERED OFF TO SCATTERED SNOW SHOWERS AND LITTLE IF ANY ADDITIONAL ACCUMULATION IS EXPECTED. $$ MIZ056-064-071-072-132345- /O.CON.KGRR.WS.W.0002.000000T0000Z-090114T0000Z/ OTTAWA-ALLEGAN-VAN BUREN-KALAMAZOO- INCLUDING THE CITIES OF...JENISON...HOLLAND...SOUTH HAVEN... KALAMAZOO 1037 AM EST TUE JAN 13 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... LAKE EFFECT SNOW WILL CONTINUE THROUGH THIS AFTERNOON WITH ANOTHER 2 TO 4 INCHES EXPECTED. SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES TO A HALF MILE OR LESS AT TIMES THROUGH THIS AFTERNOON. SOME SNOW DRIFTS UP TO TWO FEET CAN BE EXPECTED ON ROADS IN OPEN AREAS. TRAVEL WILL BE HAZARDOUS THROUGH THIS AFTERNOON. ONLY TRAVEL IN AN EMERGENCY. PRACTICE YOUR WINTER SAFETY RULES. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR CAR IN CASE OF EMERGENCY. $$ OSTUNO
000 WWUS43 KGRR 132000 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 300 PM EST TUE JAN 13 2009 MIZ056-064-071-072-132100- /O.CAN.KGRR.WS.W.0002.000000T0000Z-090114T0000Z/ OTTAWA-ALLEGAN-VAN BUREN-KALAMAZOO- INCLUDING THE CITIES OF...JENISON...HOLLAND...SOUTH HAVEN... KALAMAZOO 300 PM EST TUE JAN 13 2009 ...WINTER STORM WARNING IS CANCELLED... SNOW AND WINDS HAVE DIMINISHED AND THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE WINTER STORM WARNING. $$ MIZ037-043-050-132100- /O.CAN.KGRR.WW.Y.0005.000000T0000Z-090114T0000Z/ MASON-OCEANA-MUSKEGON- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON 300 PM EST TUE JAN 13 2009 ...WINTER WEATHER ADVISORY IS CANCELLED... SNOW AND WINDS HAVE DIMINISHED AND THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE WINTER WEATHER ADVISORY. $$ OSTUNO
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this winter storm warning went out at Jan 12, 12:08 PM EST, 2 hours 24 minutes earlier.
Area forecast discussion, Jan 12, 12:08 PM EST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1207 AM EST MON JAN 12 2009 LATEST UPDATE...SYNOPSIS/SHORT TERM... .SYNOPSIS...(1207 PM EST MON JAN 12 2009) LOW PRESSURE WILL BE TRACKING SOUTH OF MICHIGAN TONIGHT AND TUESDAY MORNING...BRINGING ANOTHER ROUND OF SNOW. FROM 3 TO 6 INCHES OF SNOW IS EXPECTED BEGINNING THIS EVENING AND LASTING INTO TUESDAY AFTERNOON. AS THE STORM DEPARTS LATE TUESDAY...ARCTIC AIR WILL ARRIVE AND LAKE EFFECT SNOW SHOWERS ARE EXPECTED TUESDAY NIGHT. ANOTHER STORM WILL ARRIVE FOR WEDNESDAY...WITH NEAR BLIZZARD CONDITIONS POSSIBLE. VERY COLD TEMPERATURES WILL CONTINUE ALL THIS WEEK. && .SHORT TERM...(1207 PM EST MON JAN 12 2009) (TODAY THROUGH TUESDAY) HAVE UPDATED THE ZONES TO TWEAK TEMPS AND SNOW AMOUNTS TONIGHT THROUGH TUESDAY. EXPECT SNOWFALL WITH THE CLIPPER TO BE BELOW WARNING CRITERIA. SNOW AND BLOWING SNOW WILL CAUSE HAZARDOUS TRAVEL CONDITIONS TUESDAY MORNING. NO DECISION ON HEADLINES YET...BUT WIND SPEEDS LOOK VERY MARGINAL FOR A BLIZZARD WARNING BASED ON 12Z GUIDANCE. REST OF PREVIOUS FORECAST DISCUSSION FOLLOWS. THE WATCH IS FOR THE COMBINATION OF HAZARDS WHICH WILL INCLUDE THE SNOW ACCUMS...BLOWING SNOW...AND CRASHING WIND CHILL READINGS. AS THE LOW PULLS EAST TUESDAY...ARCTIC AIR POURS INTO THE AREA. TEMPS WILL FALL ALL DAY TUESDAY. WIND CHILL READINGS WILL START OFF THE DAY IN THE SINGLE DIGITS ABOVE ZERO...BUT WILL PLUNGE BELOW ZERO THROUGH THE MORNING. BITTER COLD WIND CHILLS OF -15 BELOW WILL BE POSSIBLE INTO THE AFTERNOON. WINDS WILL BEGIN TO SIMMER DOWN THROUGH THE AFTERNOON WHICH SHOULD ALLOW THE LAKE EFFECT SNOW SHOWERS TO BECOME BETTER ORGANIZED BY MID TO LATE AFTERNOON. HOWEVER DUE TO THE DGZ DROPPING TO NEAR THE SURFACE THIS WILL BE A VERY FINE POWDERY SNOW WHICH WILL BE HARD TO ACCUMULATE...BUT WILL BE EASY TO BLOW AND DRIFT. && .LONG TERM...(414 AM EST MON JAN 12 2009) (TUESDAY NIGHT THROUGH SATURDAY) THE MAIN CHALLENGE OVER THE LONG TERM DEALS WITH THE STORM FOR THE MIDDLE PART OF THE WEEK. TO START...TUESDAY NIGHT NORTHWEST WINDS WILL BECOME WEST BY DAYBREAK WEDNESDAY. TEMPERATURES AND MOISTURE DEPTH SUPPORT SOME ACCUMULATING LAKE EFFECT SNOWFALL...ESPECIALLY WEST OF HIGHWAY 131. TO ACCOUNT FOR THIS I DID INCREASE ACCUMULATIONS MAINLY FOR TUE NIGHT. THEN THE NEXT WAVE OF LOW PRESSURE ARRIVES ON WEDNESDAY. MOISTURE DEPTH DEEPENS AND STRONGER MID LEVEL FGEN IS SEEN FROM THE 00Z NAM. HOWEVER THE -15 DEG C LEVEL IS NEAR THE GROUND AND WE MAY END UP WITH RELATIVELY LIGHT ACCUMULATIONS. HOWEVER THE IMPACT COULD STILL BE SIGNIFICANT FACTORING IN THE ARCTIC AIR THAT POURS IN BEHIND THE DEPARTING STORM INTO THURSDAY AM. IN ADDITION..NEAR LAKE MI FOR WED NIGHT...A RATHER SIGNIFICANT BAND OF SNOW COULD EVOLVE THAT WOULD IMPACT VAN BUREN INTO ALLEGAN COUNTIES DEPENDING ON HOW THE FLOW SETS UP. && .MARINE...(414 AM EST MON JAN 12 2009) NORTHWEST WINDS WILL RAPIDLY INCREASE LATE TONIGHT UP TO GALE FORCE ACROSS THE ENTIRE NEARSHORE AREA. THESE WINDS WILL CONTINUE INTO THE DAY ON TUESDAY BEFORE DIMINISHING TUESDAY EVENING. WAVES WILL INCREASE UP TO AROUND 10 FEET TUESDAY MORNING...BEFORE SUBSIDING TUESDAY EVENING. THE COMBINATION OF THE WINDS...WAVES...AND VERY COLD AIR WILL ALLOW HEAVY FREEZING SPRAY TO DEVELOP. HEAVY FREEZING SPRAY WILL CONTINUE INTO TUESDAY AFTERNOON BEFORE DIMINISHING AS WINDS AND WAVES DIMINISH. && .AVIATION...(630 AM EST MON JAN 12 2009) MANY LOCATIONS WILL SEE MVFR CONDITIONS THROUGH THE DAY AS A DECK OF LOWER CLOUDS PREVAILS. SOME SNOW COULD LOWER VISIBILITIES ESPECIALLY NEAR KLAN...BUT A DIMINISHING TREND IN THE SNOW IS EXPECTED THIS AM. SNOW WILL RETURN TO THE TAF SITES AROUND MIDNIGHT...WITH CONDITIONS LIKELY GOING TO LIFR. SOME LIFR COULD OCCUR TOWARDS DAYBREAK AS WINDS START TO INCREASE FROM THE NORTHEAST. && .HYDROLOGY...(414 AM EST MON JAN 12 2009) OTHER THAN POTENTIAL ICE JAMMING... NO HYDRO ISSUES ATTM AS BITTER COLD AIR MASS INVADES THE REGION. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...WINTER STORM WATCH THIS EVENING THROUGH TUESDAY EVENING FOR MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA...ISABELLA-MUSKEGON- OTTAWA-MONTCALM-GRATIOT-KENT-IONIA-ALLEGAN-BARRY-VAN BUREN- KALAMAZOO-CALHOUN COUNTIES. LM...GALE WATCH AND HEAVY FREEZING SPRAY WATCH FOR ST JOSEPH TO MANISTEE 06Z TUE THRU 22Z TUE. && SYNOPSIS: OSTUNO SHORT TERM: JK/OSTUNO LONG TERM: MJS MARINE: JK AVIATION: MJS HYDROLOGY: JK
Hazardous weather outlook, Jan 12, 5:00 AM EST, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 500 AM EST MON JAN 12 2009 MIZ037>040-043>046-050>052-056>059-064>067-071>074-131000- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 500 AM EST MON JAN 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT ROADS THIS MORNING COULD BE SLICK AS A RESULT OF THE RECENT SNOWFALL AND COLD TEMPERATURES. SNOW WILL BE DEVELOPING ESPECIALLY THIS EVENING. THE COMBINATION OF ACCUMULATING SNOW AND INCREASING WINDS COULD LEAD TO HAZARDOUS DRIVING CONDITIONS ON THE ROADS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FALLING TEMPERATURES ALONG WITH ACCUMULATING SNOW AND INCREASING WINDS COULD LEAD TO HAZARDOUS CONDITIONS TUESDAY...ESPECIALLY NEAR THE LAKESHORE. NEAR BLIZZARD CONDITIONS ARE POSSIBLE. WIND CHILL VALUES COULD LOWER TO -15 DEGREES IN PLACES. ANOTHER SIGNIFICANT WAVE OF LOW PRESSURE ARRIVES WEDNESDAY. THIS SYSTEM COULD LEAD TO ADDITIONAL ACCUMULATING SNOW. AS MORE ARCTIC AIR MOVES IN WEDNESDAY NIGHT INTO THURSDAY...A TRANSITION TO LAKE EFFECT SNOW IS EXPECTED. WIND CHILL VALUES COULD LOWER TO UNDER -20 DEGREES ESPECIALLY ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOWFALL REPORTS WOULD BE HELPFUL. LMZ844>849-131000- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 500 AM EST MON JAN 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT GALE FORCE WINDS AND HEAVY FREEZING SPRAY COULD DEVELOP LATE TONIGHT. LOW VISIBILITIES COULD OCCUR WITH THE FALLING SNOW TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE GALE FORCE WINDS AND FREEZING SPRAY COULD PERSIST INTO TUESDAY. WAVES WILL REMAIN HAZARDOUS TO SMALL CRAFT THROUGH MUCH OF THE WEEK. FREEZING SPRAY COULD OCCUR AT TIMES. IN ADDITION HEAVY SNOW BANDS WILL LEAD TO AREAS OF LOW VISIBILITY. ICE WILL BE FORMING IN THE NEARSHORE WATERS.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 2:32 PM EST | Winter Weather Advisory | GRR | Barry, Calhoun, Clare, Clinton, Eaton, Gratiot and 13 more | 20 hr |
| Jan 12, 3:02 PM EST | Gale Warning | GRR | 24 hr | |
| Jan 12, 3:02 PM EST | Heavy Freezing Spray Warning | GRR | 24 hr |
Nearby
Winter Storm Warnings in Michigan, 2009Every winter storm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.